Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Apr 29, 2021, 4:40 AM CDT for Dyer County, Lake County, Obion County, Tennessee. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2021, 4:40 AM CDT (09:40 UTC)
- Expired
- Apr 29, 2021, 5:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Memphis, TN
Counties Dyer County, TN, Lake County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 104 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 12.0
The text
As transmitted.
341
WWUS84 KMEG 290940
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
440 AM CDT Thu Apr 29 2021
ARZ028-MOZ115-TNZ001>003-019-020-048-051-291045-
Mississippi AR-Pemiscot MO-Weakley TN-Lake TN-Crockett TN-
Lauderdale TN-Obion TN-Dyer TN-Gibson TN-
440 AM CDT Thu Apr 29 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 AM CDT
FOR...
Northeastern Mississippi County in eastern Arkansas...
Central Pemiscot County in southeastern Missouri...
Western Weakley County in western Tennessee...
Lake County in western Tennessee...
Northwestern Crockett County in western Tennessee...
Northeastern Lauderdale County in western Tennessee...
Obion County in western Tennessee...
Dyer County in western Tennessee...
Western Gibson County in western Tennessee...
At 439 AM CDT...strong thunderstorms producing penny to nickel size
hail and winds 35 to 45 mph was located along a line extending from
near Marston to Caruthersville to near Blytheville. Movement was east
at 50 mph.
People in northeastern Mississippi...central Pemiscot...western
Weakley...Lake...northwestern Crockett...northeastern Lauderdale...
Obion...Dyer and western Gibson Counties should monitor this storm
closely.
LAT...LON 3650 8867 3616 8876 3580 8919 3582 8939
3581 8941 3583 9006 3615 8974 3640 8968
3641 8960 3634 8955 3635 8952 3650 8954
3650 8949 3647 8949 3646 8947 3650 8942
3651 8930
TIME...MOT...LOC 0939Z 268DEG 44KT 3646 8958 3616 8965 3589 8992
$$
MJHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 29, 3:00 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 29, 3:00 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Memphis TN 300 AM CDT Thu Apr 29 2021 .DISCUSSION... Skies are mostly cloudy across the Mid-South early this morning with temperatures ranging from the upper 60s to the mid 70s. Showers and thunderstorms are currently moving across portions of northeast Arkansas and the Missouri bootheel. Currently, a cold front was moving across western Arkansas and into northeast Texas. The cold front will continue to move slowly east across Arkansas today. More showers and thunderstorms will develop ahead of the front and move through the region. Some of the thunderstorms could become severe with damaging winds, large hail and isolated tornadoes possible. Locally heavy rainfall is also possible. Temperatures will be a little cooler than yesterday with highs in the mid 70s to mid 80s. The cold front will move quickly through the region tonight with thunderstorms moving out of the Mid-South this evening. Temperatures will be cooler tonight behind the front with lows Friday morning in the mid 50s to lower 60s. High pressure will build into the region by Friday bringing a period of dry weather for Friday and Saturday. Temperatures will be near normal on Friday and a few degrees warmer on Saturday. By Sunday, an upper level low will move out of west Texas and weaken into a trough. This will provide enough lift to produce showers and thunderstorms across the Mid-South as early as late Saturday night and continuing through Sunday. As the upper level trough moves across the region Sunday night, more showers and thunderstorms will move through the Mid-South. A new cold front will approach the Mid-South from the north on Monday then move through the region on Tuesday before moving into central Mississippi on Wednesday. As a result, showers and thunderstorms will be possible for all three days. Temperatures will remain above normal during this period. ARS && .AVIATION... 06Z TAF Set VFR conditions will prevail until around 9-13Z when a line of convection is expected to start moving into KJBR. Stratus will spread across the CWA ahead of this line affecting all TAF sites. The convection will gradually weaken as it moves toward the KMEM-KMKL corridor. By the time the line sinks as far south as KTUP, expect it to be just SHRAS. Some brief improvement to the CIGS may occur before another narrow line of convection located just along the cold front moves through the area. CIGS may deteriorate with the line but for now left just mention of VCTS in for now until there is more confidence with timing of the second line in order to add reduced VSBYS. SW winds will increase overnight and will stay gusty until the cold front moves through. Winds will turn around to the northwest and eventually north-northeast behind the front with speeds gradually diminishing. Left mention of low level wind shear at KJBR, KMEM, and KMKL during the overnight hours. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 29, 3:15 AM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 315 AM CDT Thu Apr 29 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-301015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 315 AM CDT Thu Apr 29 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Slight Risk for severe thunderstorms over north Mississippi and much of west Tennessee. There is a Marginal Risk for severe thunderstorms over the remainder of the Mid-South. Damaging winds and localized heavy rainfall will be the main severe weather threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Apr 28, 10:44 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1044 PM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO 4 SSE BUCHANAN 36.38N 88.18W
04/28/2021 HENRY TN BROADCAST MEDIA
VIDEO EVIDENCE OF A TORNADO NEAR HIGHWAY 79 AND SULPHUR
WELLS ACADEMY ROAD.
&&
MJSpecial weather statement, Apr 29, 3:10 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Memphis TN
310 AM CDT Thu Apr 29 2021
ARZ009-018-026-027-MOZ113-290915-
Poinsett AR-Greene AR-Craighead AR-Clay AR-Dunklin MO-
310 AM CDT Thu Apr 29 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 AM CDT
FOR...
Western Poinsett County in eastern Arkansas...
Greene County in eastern Arkansas...
Craighead County in eastern Arkansas...
Clay County in eastern Arkansas...
Western Dunklin County in southeastern Missouri...
At 309 AM CDT...strong thunderstorms producing penny to nickel size
hail and winds 35 to 45 mph was located along a line extending from
near O'Kean to near Egypt to near Oil Trough. Movement was east at 45
mph.
Heavy rain is also possible with these thunderstorms.
People in western Poinsett...Greene...Craighead...Clay and western
Dunklin Counties should monitor this storm closely.
LAT...LON 3588 9103 3588 9087 3604 9084 3615 9075
3615 9081 3630 9079 3628 9075 3641 9075
3643 9078 3650 9078 3650 9017 3605 9023
3550 9062 3550 9104
TIME...MOT...LOC 0809Z 250DEG 40KT 3622 9086 3589 9100 3558 9141
MJHSpecial weather statement, Apr 29, 3:54 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
354 AM CDT Thu Apr 29 2021
ARZ009-018-026-028-MOZ113-115-290945-
Greene AR-Craighead AR-Mississippi AR-Clay AR-Pemiscot MO-Dunklin MO-
354 AM CDT Thu Apr 29 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 AM CDT
FOR...
Southeastern Greene County in eastern Arkansas...
Eastern Craighead County in eastern Arkansas...
Northern Mississippi County in eastern Arkansas...
Southeastern Clay County in eastern Arkansas...
Pemiscot County in southeastern Missouri...
Southern Dunklin County in southeastern Missouri...
At 353 AM CDT...strong thunderstorms producing penny to nickel size
hail and winds 35 to 45 mph was located along a line extending from
near Rector to near Cardwell to Bay. Movement was east at 50 mph.
Heavy rain is also possible with these thunderstorms.
People in southeastern Greene...eastern Craighead...northern
Mississippi...southeastern Clay...Pemiscot and southern Dunklin
Counties should monitor this storm closely.
LAT...LON 3631 8961 3624 8963 3624 8971 3619 8964
3602 8969 3600 8973 3595 8970 3573 8996
3570 8997 3571 9068 3599 9043 3631 9027
TIME...MOT...LOC 0853Z 273DEG 42KT 3621 9024 3600 9034 3576 9055
MJHSpecial weather statement, Apr 29, 4:20 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
420 AM CDT Thu Apr 29 2021
ARZ027-028-035-036-291015-
Poinsett AR-Cross AR-Mississippi AR-Crittenden AR-
420 AM CDT Thu Apr 29 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 AM CDT
FOR...
Poinsett County in eastern Arkansas...
Northern Cross County in eastern Arkansas...
Western Mississippi County in eastern Arkansas...
Northwestern Crittenden County in eastern Arkansas...
At 420 AM CDT...a strong thunderstorm producing penny to nickel size
hail and winds 35 to 45 mph was located over Waldenburg, or 12 miles
west of Harrisburg, moving east at 40 mph.
People in Poinsett...northern Cross...western Mississippi and
northwestern Crittenden Counties should monitor this storm closely.
LAT...LON 3563 9104 3571 9069 3570 9021 3540 9032
3534 9104
TIME...MOT...LOC 0920Z 257DEG 35KT 3556 9094
MJHSpecial weather statement, Apr 29, 4:40 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
440 AM CDT Thu Apr 29 2021
ARZ028-MOZ115-TNZ001>003-019-020-048-051-291045-
Mississippi AR-Pemiscot MO-Weakley TN-Lake TN-Crockett TN-
Lauderdale TN-Obion TN-Dyer TN-Gibson TN-
440 AM CDT Thu Apr 29 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 AM CDT
FOR...
Northeastern Mississippi County in eastern Arkansas...
Central Pemiscot County in southeastern Missouri...
Western Weakley County in western Tennessee...
Lake County in western Tennessee...
Northwestern Crockett County in western Tennessee...
Northeastern Lauderdale County in western Tennessee...
Obion County in western Tennessee...
Dyer County in western Tennessee...
Western Gibson County in western Tennessee...
At 439 AM CDT...strong thunderstorms producing penny to nickel size
hail and winds 35 to 45 mph was located along a line extending from
near Marston to Caruthersville to near Blytheville. Movement was east
at 50 mph.
People in northeastern Mississippi...central Pemiscot...western
Weakley...Lake...northwestern Crockett...northeastern Lauderdale...
Obion...Dyer and western Gibson Counties should monitor this storm
closely.
LAT...LON 3650 8867 3616 8876 3580 8919 3582 8939
3581 8941 3583 9006 3615 8974 3640 8968
3641 8960 3634 8955 3635 8952 3650 8954
3650 8949 3647 8949 3646 8947 3650 8942
3651 8930
TIME...MOT...LOC 0939Z 268DEG 44KT 3646 8958 3616 8965 3589 8992
MJHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 4:57 AM CDT | Special Weather Statement | MEG | Lauderdale, Tipton | 48 min |
| Apr 29, 5:32 AM CDT | Special Weather Statement | MEG | Benton, Carroll, Crockett, Gibson, Henry, Weakley | 28 min |
| Apr 29, 3:10 AM CDT | Special Weather Statement | MEG | Clay, Craighead, Greene, Poinsett | 65 min |
| Apr 29, 3:54 AM CDT | Special Weather Statement | MEG | Mississippi | 51 min |
| Apr 29, 4:20 AM CDT | Special Weather Statement | MEG | Poinsett | 55 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.